Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Can taking levaquin for Bronchitis delay my period?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9547 Questions
Can taking levaquin for Bronchitis delay my period? I was diagnosed with bronchitis ~16 days ago, prescribed levaquin for 10 day, taking it twice a day. I am taking Ortho Tri-Cyclen daily, use condoms every time, and never have my boyfriend ejaculate inside me, even though he hass a condom on. I was supposed to have my period today.
Posted Thu, 3 May 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Since you are taking birth control and your boy friend is using condom too, the pregnancy is ruled out.
The delay in having periods may be related to the infection you are suffering from and generalised body weakness. Levaquin is not likely to cause a delay in the periods. Since your periods were expected today, there is nothing to worry. You can wait for 4-5 days for the periods to come without getting yourself anxious.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Can taking levaquin for Bronchitis delay my period? 21 minutes later
Does levaquin effect the birth control? I know penicillins do, but do floroquinolones?
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for writing again.
There is no documented evidence that levaquin (containing levofloxacin) reduces the efficacy of oral contraceptive pills. Further, additional contraception is also not required if someone is taking oral contraceptive pills and levaquin. I would like to reassure you that since you are using condom also, there is nothing to be worried about.
I hope you found my answer helpful.
Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor